Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 11, 2006, 6:48 PM MDT for El Paso County, Colorado. It was in force for 87 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2006, 6:48 PM MDT (00:48 UTC)
- Expired
- Sep 11, 2006, 8:15 PM MDT
- In force
- 87 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:50 PM MDT | HAIL 1 | 18 N Colorado Springs, CO | WIND GUSTS 45 MPH AND HEAVY RAIN |
| Sep 11, 7:06 PM MDT | HAIL 0.75 | 7 N Colorado Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 120048 SVRPUB COC041-120215- /O.NEW.KPUB.SV.W.0133.060912T0048Z-060912T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 815 PM MDT... * AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER MONUMENT...OR 14 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MONUMENT COLORADO SPRINGS. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
6 follow-up statements
000 WWUS55 KPUB 120055 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 652 PM MDT MON SEP 11 2006 COC041-120215- /O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/ EL PASO CO- 652 PM MDT MON SEP 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR WESTERN EL PASO COUNTY... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MONUMENT...OR 11 MILES NORTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MONUMENT BLACK FOREST. FALCON. COLORADO SPRINGS. BROADMOOR. FORT CARSON. FOUNTAIN. AT 650 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL 1 MILE TO THE NORTHWEST OF MONUMENT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
000 WWUS55 KPUB 120109 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 709 PM MDT MON SEP 11 2006 COC041-120215- /O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/ EL PASO CO- 709 PM MDT MON SEP 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR WESTERN EL PASO COUNTY... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS 3 MILES TO THE SOUTH OF MONUMENT. LOCATIONS IMPACTED INCLUDE... FALCON. COLORADO SPRINGS. BROADMOOR. FORT CARSON. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
000 WWUS55 KPUB 120130 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 730 PM MDT MON SEP 11 2006 COC041-120215- /O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/ EL PASO CO- 730 PM MDT MON SEP 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR WESTERN EL PASO COUNTY... AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FORT CARSON. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
000 WWUS55 KPUB 120140 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 740 PM MDT MON SEP 11 2006 COC041-120215- /O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/ EL PASO CO- 740 PM MDT MON SEP 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR WESTERN EL PASO COUNTY... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTHEASTERN COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
000 WWUS55 KPUB 120151 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT MON SEP 11 2006 COC041-120215- /O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/ EL PASO CO- 751 PM MDT MON SEP 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR WESTERN EL PASO COUNTY... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTHEASTERN COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
000 WWUS55 KPUB 120217 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 818 PM MDT MON SEP 11 2006 COC041-120228- /O.EXP.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/ EL PASO CO- 818 PM MDT MON SEP 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN EL PASO COUNTY EXPIRED AT 815 PM MDT... LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:01 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 11, 3:01 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT MON SEP 11 2006 .SHORT TERM... (TONIGHT AND TUESDAY) ...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEAST CO THIS EVENING... ...DRYING AND WARMING TREND BEGINS TUESDAY... CURRENTLY...IFR-MVFR STRATUS/FOG DISSIPATED ACROSS SOUTHEASTERN CO AND THE RIO GRANDE VALLEY BY MIDMORNING WITH MVFR STRATUS REMAINING ACROSS PARTS OF NORTHEASTERN CO AND NORTHWESTERN KS EARLY THIS AFTERNOON. REGIONAL RADAR AND SATELLITE DATA SHOWED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS AND HIGH VALLEYS...DRIFTING SOUTH TO SOUTHEASTWARD. THESE THUNDERSTORMS WERE PRIMARILY DUE TO HEATING...INSTABILITY...OROGRAPHICS...AND POSSIBLY A WEAK SHORTWAVE TROUGH MOVING OVER THE CENTRAL ROCKIES. THE STORMS...SO FAR...HAVE PULSE CHARACTERISTICS. A MUCH STRONGER SHORTWAVE TROUGH...MINI-LOW...WAS RACING OUT OF THE NORTHERN ROCKIES AND INTO NORTHEASTERN WY EARLY THIS AFTERNOON. THIS IS A PRETTY TIGHT SYSTEM PER WATER VAPOR AND RUC MODEL UPPER AIR ANALYSES. THE SYSTEM IS MOVING SOUTH-SOUTHEAST AT 25KTS. PLENTY OF FUEL SITTING AROUND WITH SURFACE BASED CAPE VALUES OF 400-1500 J/KG AND LIFTED INDICES OF -2C TO -4C. 0-6KM BULK SHEAR VALUES ONLY AROUND 15KTS...BUT WITH THE APPROACHING SYSTEM...THE 0-6KM BULK SHEARS ARE 40-50KTS. TONIGHT...WRF AND GFS SEEMED TO INITIALIZE THE SYSTEM COMING OUT OF THE NORTHERN ROCKIES/HIGH PLAINS WELL THIS MORNING. BY 18Z/11 MONDAY...THE WRF AND GFS HAVE A DECENT TRACK ON THE APPROACHING SYSTEM. ONE TREND THAT IS A LITTLE DIFFERENT WITH THE SYSTEM IS IT BEING A LITTLE SLOWER AND WEAKENS OVERNIGHT. RUC...WRF...AND GFS ALL HAVE THIS TREND. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS SHOULD DRIFT SOUTH AND EASTWARD LATE THIS AFTERNOON AND EVENING BEFORE THE WEATHER FEATURE EVEN GETS CLOSE TO SOUTHEASTERN CO. THE WEATHER SYSTEM MAY GET INTO EAST CENTRAL CO BETWEEN 03Z-06Z/12 TUESDAY. DEPENDING ON HOW THE...MOSTLY PULSE...THUNDERSTORMS BEHAVES AHEAD OF THE WEATHER SYSTEM...CURRENT POPS/WX MAY BE A LITTLE OVERDONE...BUT ALL IT TAKES IS A NUMBER OF OUTFLOW BOUNDARIES TO SET OFF MORE AND MORE THUNDERSTORMS LIKE DAYS PAST. AS THE WEATHER SYSTEM APPROACHES...STORM TYPE WOULD SWITCH TO MORE SUPERCELL GIVEN A STRONGER 0-6KM BULK SHEAR ENVIRONMENT. PLENTY OF CAPE SHOULD BE AVAILABLE TO SUPPORT LARGE HAIL AND DAMAGING WINDS ACROSS SOUTHEASTERN CO. THE GREATEST THUNDERSTORM THREAT WILL PROBABLY HAIL WITH THE WET BULB ZERO HEIGHT 11K-12K FT MSL ALONG I-25 CORRIDOR AND EASTWARD. DOWNDRAFT CAPE NOT ALL THAT GREAT...BUT COULD RULE OUT A GUST TO AROUND 50 MPH...ESPECIALLY WITH THE PULSE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LIKE IN PAST DAYS...THE SIZE OF HAIL WILL BE A CHALLENGE. COULD SEE LARGE HAIL... OR A TREMENDOUS AMOUNT OF SMALL HAIL...WITH STRONG UPDRAFT CORES. WILL CONTINUE THE HIGHEST POPS ACROSS SOUTHEASTERN CO AND SHIFT THE HIGHEST POPS SOUTH AND EAST OVERNIGHT. A LITTLE CONCERNED ABOUT STRATUS/FOG DEVELOPMENT ACROSS SOUTHEASTERN CO. THIS MORNINGS STRATUS AND FOG WAS FAIRLY WIDESPREAD ACROSS NORTHEASTERN CO...WRN NE...AND NWRN KS. WRF HINTING OF THE SFC-PBL BECOMING MOIST AGAIN OVERNIGHT AND EARLY TUE MORNING...ESPECIALLY IF RAINFALL COVERS MUCH OF SOUTHEAST CO LATER THIS EVENING AND EARLY OVERNIGHT. WILL PLAN TO ADD FOG AGAIN TO THE SOUTHEASTERN CO PLAINS OVERNIGHT AND EARLY TUE MORNING. ALSO...WILL MENTION SOME FOG IN THE SAN LUIS AND RIO GRANDE VALLEYS CONSIDERING THIS MORNINGS VISIBLE SATELLITE IMAGERY. THE HEART OF THE SAN LUIS VALLEY TEMPERATURES ONCE AGAIN WENT DOWN INTO THE MIDDLE 30S THIS MORNING. POSSIBLY HAD SOME PATCHY FROST...BUT IT WAS PROBABLY ONLY FOR ABOUT 1 HOUR. THE SAME COULD HAPPEN EARLY TUE MORNING. WILL HOLD OFF ADDING TO THE DIGITAL FORECAST DATABASE AS IT WILL ONLY BE A 1 HOUR EVENT. TUESDAY...WELL ADVERTISED DRYING AND WARMING TREND SHOULD START. EASTERN CO MIDLEVEL TROUGH SHOULD PUSH EASTWARD AS NORTHERLY FLOW DEVELOPS AHEAD OF A BUILDING HIGH PRESSURE SYSTEM OVER THE GREAT BASIN. MIGHT BE DEALING WITH SOME PATCHY-AREAS STRATUS/FOG IN THE VALLEYS TUESDAY MORNING. SIGNIFICANT DRYING OCCURS IN THE H7-H3 LAYER...HUMIDITY VALUES OF 5-10 PERCENT. THERE MIGHT BE A FEW CU OR AC FORM...BUT THEY SHOULD BE FEW AND FAR BETWEEN. WITH THAT SAID...THE POTENTIAL FOR PRECIPITATION WILL BE 0 PERCENT. GIVEN PLENTY OF INSOLATION...MAXIMUM TEMPERATURES SHOULD BE A LITTLE WARMER THAN THE LAST COUPLE OF DAYS. METZE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) LONG TERM CONCERNS INCLUDE THE AMOUNT OF WARMING THROUGH THE LATE WEEKEND ALONG WITH TIMING AND EFFECTS OF PAC NW SYSTEM MOVING ACROSS THE REGION THROUGH THE WEEKEND. TUESDAY NIGHT-THURSDAY...FLAT UPPER LEVEL RIDGING ACROSS THE REGION TUESDAY NIGHT GIVES WAY TO SLOWLY INCREASING WEST TO SOUTHWEST FLOW THROUGH THE DAY THURSDAY...AS DEVELOPING BROAD UPPER LOW DEEPENS ACROSS THE PAC NW COAST. MODELS DIFFER WITH WEAK SHORT WAVE ACROSS THE DESERT SW BECOMING EMBEDDED IN THE FLOW ALOFT...WITH LATEST NAM KEEPING SYSTEM FURTHER SOUTH ACROSS CENTRAL NEW MEXICO. LATEST GFS HOWEVER IS IN AGREEMENT WITH THE ECMWF...LIFTING SYSTEM ACROSS CENTRAL COLORADO...AND HAVE GONE CLOSER TO THIS SOLUTION ATTM. AT ANY RATE...WITH H7 TEMPS BETWEEN +10C AND +14C...SHOULD SEE HIGHS ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. HAVE KEPT SLIGHT POPS ACROSS THE SW AND CENTRAL MTS WEDNESDAY AS MINOR EMBEDDED DISTURBANCE MOVES ACROSS THE REGION WITH CHANCE TO SLIGHT CHANCES ACROSS THE ENTIRE AREA THURSDAY...AS STRONGER WAVE AND MOISTURE EMBEDDED IN THE FLOW MOVES ACROSS THE STATE. FRIDAY-MONDAY...MODELS REMAINING IN DECENT AGREEMENT WITH LARGE PAC NW LOW MOVING INTO THE GREAT BASIN REGION FRIDAY AND SLOWLY LIFTING OUT ACROSS THE ROCKIES THROUGH THE WEEKEND AS ANOTHER EPAC SYSTEM MOVES ONSHORE ACROSS THE PAC NW COAST...THOUGH LATEST ECMWF A TAD FURTHER NORTH WITH PASSING SYSTEM AND SLOWER WITH BRINGING NEXT SYSTEM ONSHORE. AT ANY RATE...WITH STRONG 120+KT JET CORE MOVING ACROSS THE REGION...WILL LIKELY SEE WINDY CONDITIONS DEVELOPING ACROSS THE HIGHER TERRAIN LATE FRIDAY AND SATURDAY. WITH STRONG WESTERLY FLOW ALOFT...WILL SEE LEE/PREFRONTAL TROUGH ACROSS THE PLAINS SATURDAY...WITH GUSTY WINDS ALOFT TO MIXING DOWN ACROSS THE PLAINS KEEPING TEMPS ABOVE AVERAGES. WITH PROXIMITY OF STRONG JET ACROSS THE REGION...HAVE KEPT GENERALLY ISOLATED POPS ACROSS THE AREA. STAND UP FRONT ASSOCIATED WITH PASSING SYSTEM MOVES ACROSS THE STATE LATE SAT EARLY SUN...WITH TEMPERATURES COOLING TO AROUND SEASONAL AVERAGES SUNDAY AND MONDAY. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/23
Hazardous weather outlook, Sep 11, 6:50 AM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT MON SEP 11 2006 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER MOST OF THE AREA. SOME OF THESE STORMS COULD PRODUCE A GOOD DEAL OF SMALL HAIL...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAIN. ONE OR TWO SEVERE THUNDERSTORMS CANNOT BE RULED OUT...BRINGING HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. OVERNIGHT...A WEATHER DISTURBANCE FROM THE NORTH WILL YIELD A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN PLAINS. THE PRIMARY THREATS THROUGHOUT THE NIGHT FROM THE STRONGER STORMS WILL BE HAIL TO NEARLY 3/4 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY OVER MUCH OF THE AREA. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS AFTER 2 PM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.